MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PARIETEX; MESH, SURGICAL, POLYMERIC
Model Number TECR1515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Cellulitis (1768); Purulent Discharge (1812); Erythema (1840); Fever (1858); Foreign Body Reaction (1868); Unspecified Infection (1930); Inflammation (1932); Necrosis (1971); Pain (1994); Scar Tissue (2060); Scarring (2061); Seroma (2069); Tachycardia (2095); Ulceration (2116); Chills (2191); Hernia (2240); Ulcer (2274); Injury (2348); Ascites (2596); Abdominal Distention (2601); Fibrosis (3167); No Code Available (3191); Stomach Ulceration (4488); Nodule (4551); Unspecified Tissue Injury (4559); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced abscess, recurrence, bacterial infection, inflammation, ulceration, necrosis, foreign body reaction, purulent material, inspissated debris, scarring, and adhesions.Post-operative patient treatment included revision surgery, admission to hospital, hernia repair with new mesh, washout, debridement of abdominal wall, removal of mesh, and wound vac.
 
Additional Manufacturer Narrative
Additional information: b5, d8, e1 (facility name, street 1, city, region, postal code), g1 (mfr contact first name, last name, street 1, mfr city, region, postal code, email, phone number).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced abscess, recurrence, bacterial infection, inflammation, ulceration, necrosis, foreign body reaction, purulent material, inspissated debris, scarring, pain, and adhesions.Post-operative patient treatment included revision surgery, admission to hospital, hernia repair with new mesh, washout, debridement of abdominal wall, removal of mesh, and wound vac.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced abscess, recurrence, bacterial infection(gram+ cocci), infection, inflammation, ulceration, necrosis, foreign body reaction, purulent material, inspissated debris, scarring, pain, seroma, and adhesions.Post-operative patient treatment included revision surgery, admission to hospital, hernia repair with new mesh, washout, debridement of abdominal wall, removal of mesh, and wound vac.Concomitant devices: unknown titanium tacks (8) relevant tests/laboratory data: (b)(6) 2020: intraoperative wound cultures showed gram + cocci (b)(6) 2020: pathology report from soft tissue and mesh specimen showed marked acute and chronic inflammation with ulceration, inflamed granulation tissue formation, fat necrosis, foreign body giant cell reaction to cholesterol [sic, meaning unclear].
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional info: a5b, b2 (outcome attributed to adverse event), h6 (patient and health impact codes; e2402: leukocytosis, abdominal wall mass, abnormal white blood cell, abnormal lactate, abnormal hemoglobin, skin thickening).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of an incisional hernia.It was reported that after implant, the patient experienced leukocytosis, abdominal pain, fever, chills, rash, redness, abdominal wall bulge, tachycardia, abdominal wall mass, cellulitis, encapsulated abdominal wall fluid collection, edema, abnormal white blood cell, abnormal lactate, abnormal hemoglobin, skin thickening, staph aureus, fibrosis, abscess, recurrence, bacterial infection(gram+ cocci), infection, inflammation, ulceration, necrosis, foreign body reaction, purulent material, inspissated debris, scarring, pain, seroma, and adhesions.Post-operative patient treatment included iv antibiotics, iv fluid resuscitation, pain medication, drainage of fluid collection, ct scan, revision surgery, admission to hospital, hernia repair with new mesh, washout, debridement of abdominal wall, removal of mesh, and wound vac.
 
Additional Manufacturer Narrative

Brand Name
PARIETEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
Manufacturer (Section G)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR   01600
Manufacturer Contact
justin ellis
8200 coral sea st ne
8200 coral sea st ne
mounds view,mn, CT 55112
7635265677
MDR Report Key10673370
Report Number9615742-2020-02343
Device Sequence Number2508761
Product Code FTL
UDI-Device Identifier10884521180291
UDI-Public10884521180291
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K982532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberTECR1515
Device Catalogue NumberTECR1515
Device Lot NumberSQF1217X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2020
Supplement Date Received by Manufacturer12/22/2021
01/11/2023
01/25/2023
03/08/2023
07/05/2023
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date01/10/2022
01/12/2023
02/17/2023
03/14/2023
07/12/2023
Date Device Manufactured07/09/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN TITANIUM TACKS 8 (LOT#: UNKNOWN).
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight82 KG
Patient RaceWhite